MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CHPV RT ANG RESERVOIR UNITIZED; INTERNAL CSF DRAINAGE

INTEGRA LIFESCIENCES MANSFIELD CHPV RT ANG RESERVOIR UNITIZED; INTERNAL CSF DRAINAGE
Catalog Number 823148
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Codes Cerebral Ventriculomegaly (2133); Confusion/ Disorientation (2553)
Type of Reportable Event Serious Injury
Event or Problem Description
A facility reported a hakim valve (id 823148) was implanted on (b)(6) 2025, with initial pressure fixed at 120mmh2o.The physician tried to adjust the pressure periodically, however, they found mismatch against the set pressure.The patient experienced a decline in sensorium, and imaging showed ventricular dilatation despite the shunt tubing being in situ.The patient was admitted, the shunt adjusted to 40mmh2o, even though icp wasn't settled, and adjusted, the csf drainage wasn't flowing through shunt, therefore it was removed on (b)(6) 2026.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The hakim valve was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined, however, the potential root cause for the reported issue could be due to biologicals debris.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.Additional information received: "on (b)(6) 2025, the patient was implanted with chpv shunt (codman hakim programmable valve) medical device.The lot/ batch number was 7525874 and expiry date were not reported.Catalog number: 823148.Initial pressure fixed at 120mmh2o"."on (b)(6) 2026, the later thrice the time physician tried to adjust the pressure periodically, every time of adjustment but found mismatch against the set pressure, due to increased icp pressure (intracranial pressure increased) and patient got admitted in hospital, then shunt adjusted into 40mmh2o, even though icp wasn't settled, and done a procedure, and found csf drainage wasn't happening through shunt (cerebrospinal fluid retention), now shunt got removed from the patient on (b)(6) 2026.Neurosurgeons claimed it may be on shunt malfunction, due to product problem, patient had symptom of drop in sensorium, on imaging dilatation of ventricle seen despite of shunt tube insitu and still the symptom continued.Retrieved shunt was there with the surgeon side, surgeon requesting replacement.Device was not yet replaced, asking to replace as immediate"."outcome of the event shunt malfunction was unknown, intracranial pressure increased was not recovered/ongoing and cerebrospinal fluid retention, depressed level of consciousness was unknown".Pertinent lab data was not reported.Reporter's remarks: "this is a serious spontaneous case regarding a 72-year-old elderly not hispanic/ latino asian male patient, who had shunt malfunction, intracranial pressure increased, cerebrospinal fluid retention and sensorium decreased during the use of chpv shunt (codman hakim programmable valve) medical device for an unreported indication.The company safety manual lists shunt malfunction, and cerebrospinal fluid retention as potential adverse events.Cerebrospinal fluid retention may also have resulted from shunt malfunction.The events intracranial pressure increased, and sensorium decreased are unlabeled.Therefore, a causal relationship between adverse events shunt malfunction, intracranial pressure increased and cerebrospinal fluid retention and sensorium decreased, in relation to the device, cannot be ruled out".

Brand Name
CHPV RT ANG RESERVOIR UNITIZED
Common Device Name
INTERNAL CSF DRAINAGE
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24711782
Report Number3013886523-2026-00062
Device Sequence Number5989200
Product Code JXG
UDI-Device Identifier10381780534563
UDI-Public(01)10381780534563(17)300228(10)7525874
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number823148
Device Lot Number7525874
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Supplement Date Received by Manufacturer04/17/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceAsian